Idaho, 2013

Wildfire in Idaho, July 1 to 6, 2013

July 1 to 6, 2013 · NWS PIH · 1 event in 1 county or zone

The Emery wildfire was a 600 acre fire which began on July 1st and was contained by July 6th. It was located about 10 miles south of Oakley.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Emery wildfire was a 600 acre fire which began on July 1st and was contained by July 6th. It was located about 10 miles south of Oakley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 1, 12:45 PM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 12:45 PM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT MON JUL 1 2013

SHORT TERM...TONIGHT THROUGH WEDNESDAY. UPPER RIDGE REMAINS IN PLACE
OVER IDAHO WITH MONSOONAL MOISTURE OVER THE WESTERN HALF OF THE
STATE TODAY. MONSOON MOISTURE PLUME WILL GRADUALLY SHIFT EASTWARD
OVER THE NEXT COUPLE OF DAYS. EXPECT ISOLATED THUNDERSTORMS
PRIMARILY OVER THE CENTRAL MOUNTAINS THIS EVENING AND AGAIN ON
TUESDAY AFTERNOON AND EVENING. AS THE MOISTURE PLUM SHIFTS
EAST...THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER SOUTHEAST
IDAHO ON WEDNESDAY AFTERNOON AND EVENING. VERY HOT CONDITIONS WILL
CONTINUE THROUGH WEDNESDAY WITH NEAR RECORD OR RECORD HIGH
TEMPERATURES BOTH DAYS. HIGH TEMPERATURES IN THE EASTERN MAGIC
VALLEY AND SNAKE RIVER PLAIN WILL APPROACH 100 BOTH TUESDAY AND WEDNESDAY.
DSH

LONG TERM...THURSDAY THROUGH MONDAY.
A PACIFIC WAVE APPROACHES IDAHO ON WEDNESDAY EVENING AND THE
STRONG HIGH PRESSURE RIDGE OVER THE INTERMOUNTAIN REGION IS
FLATTENED SOMEWHAT. AS A RESULT TEMPERATURES FOR THE PERIOD WILL
DROP BY 8 TO 12 DEGREES BEGINNING THURSDAY. HIGH TEMPERATURES WILL
REMAIN NEAR 90 IN THE SNAKE PLAIN AND IN THE UPPER 70S AND 80S IN
HIGHER ELEVATIONS. BEST CHANCE OF THUNDERSTORMS SHOULD BE
THURSDAY WITH THE SHORT WAVE MOVING THROUGH WITH MAINLY MOUNTAIN
ACTIVITY FRIDAY THROUGH THE WEEKEND. DSH

&&

.AVIATION...LOOK FOR VICINITY THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING FOR KSUN AND TO AN LESSER EXTENT KBYI AS MONSOONAL MOISTURE
WORKS ITS WAY INTO THE AREA. EXPECT VFR CONDITIONS FOR KIDA AND KPIH
THE NEXT 24 HOURS. WINDS WILL REMAIN RELATIVELY LIGHT EXCEPT FOR
NEAR THUNDERSTORMS WHERE GUSTY OUTFLOWS ARE LIKELY. WYATT

&&

.FIRE WEATHER...MONSOONAL MOISTURE WORKING AROUND AN AREA OF HIGH
PRESSURE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS FOR MUCH
OF THE WEEK. BEST CHANCES FOR STORMS INITIALLY WILL BE IN THE
CENTRAL MOUNTAINS BUT THE REST OF EAST IDAHO WILL SEE THUNDERSTORMS
BY MIDWEEK. GUSTY OUTFLOW WINDS AND FREQUENT LIGHTNING ARE POSSIBLE
NEAR STORMS. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 1, 3:19 AM MST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
419 AM MDT MON JUL 1 2013

IDZ017>025-031-032-021030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
419 AM MDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXTREMELY HOT CONDITIONS WILL CONTINUE TODAY. EXPECT AFTERNOON AND
EVENING THUNDERSTORMS MAINLY IN THE CENTRAL MOUNTAINS AND SOUTH
CENTRAL HIGHLANDS. STORMS MAY PRODUCE 40 TO 50 MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 1, 1:00 PM MST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT MON JUL 1 2013

IDZ018-032-012100-
CUSTER ID-
200 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO

UNTIL 300 PM MDT

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF CHILLY..MOVING SOUTHEAST AT 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN CUSTER COUNTY...
  RURAL SOUTHEASTERN CUSTER COUNTY...

LAT...LON 4384 11358 4368 11376 4385 11410 4402 11396
TIME...MOT...LOC 1959Z 301DEG 5KT 4389 11393

TW
Special weather statement, Jul 1, 1:11 PM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT MON JUL 1 2013

IDZ032-012115-
BUTTE ID-CUSTER ID-
211 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 315 PM MDT

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF MACKAY..MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL BUTTE COUNTY...
  RURAL SOUTHEASTERN CUSTER COUNTY...

LAT...LON 4402 11326 4382 11338 4396 11369 4410 11360
TIME...MOT...LOC 2010Z 287DEG 23KT 4397 11347

TW
Special weather statement, Jul 1, 1:33 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
233 PM MDT MON JUL 1 2013

IDZ019-032-012115-
CLARK ID-BUTTE ID-
233 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO

UNTIL 315 PM MDT

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 30 MILES NORTH OF HOWE..MOVING SOUTHEAST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BUTTE COUNTY...
  RURAL WESTERN CLARK COUNTY...

LAT...LON 4406 11272 4392 11313 4424 11325 4424 11323
      4424 11291
TIME...MOT...LOC 2033Z 332DEG 8KT 4421 11310
Special weather statement, Jul 1, 2:13 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
313 PM MDT MON JUL 1 2013

IDZ019-020-032-012215-
CLARK ID-JEFFERSON ID-BUTTE ID-
313 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 415 PM MDT

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF NORTHWEST INL..MOVING SOUTH
AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN CLARK COUNTY...
  RURAL NORTHERN BUTTE COUNTY...
  RURAL NORTHWESTERN JEFFERSON COUNTY...
  RURAL EASTERN BUTTE COUNTY...

LAT...LON 4392 11261 4382 11296 4416 11307 4421 11281
TIME...MOT...LOC 2113Z 339DEG 11KT 4413 11291

HEDGES
Special weather statement, Jul 1, 2:41 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
341 PM MDT MON JUL 1 2013

IDZ018-012230-
CUSTER ID-
341 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CUSTER COUNTY IN CENTRAL IDAHO

UNTIL 430 PM MDT

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF STANLEY..MOVING SOUTHEAST
AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN CUSTER COUNTY...
  RURAL CENTRAL CUSTER COUNTY...

LAT...LON 4420 11447 4410 11472 4430 11485 4436 11471
TIME...MOT...LOC 2141Z 329DEG 7KT 4431 11475

HEDGES
Special weather statement, Jul 1, 3:33 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
433 PM MDT MON JUL 1 2013

IDZ019-012315-
CLARK ID-
433 PM MDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CLARK COUNTY IN EASTERN IDAHO

UNTIL 515 PM MDT

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LIMA..MOVING SOUTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN CLARK COUNTY...
  RURAL WESTERN CLARK COUNTY...

LAT...LON 4421 11277 4436 11283 4440 11282 4442 11284
      4444 11284 4451 11270 4449 11265 4433 11245
TIME...MOT...LOC 2233Z 329DEG 13KT 4446 11272

HEDGES

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Highlands

When
July 1, 4:25 PM MST to July 6, 12:00 PM MST
Where
South Central Highlands forecast zone
Reported by
Park/Forest Service

The Emery wildfire was a 600 acre fire which began on July 1st and was contained by July 6th. It was located about 10 miles south of Oakley.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471729.